Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The Fefferman metric and pseudo-Hermitian invariants


Author: John M. Lee
Journal: Trans. Amer. Math. Soc. 296 (1986), 411-429
MSC: Primary 32F25; Secondary 53B25
DOI: https://doi.org/10.1090/S0002-9947-1986-0837820-2
MathSciNet review: 837820
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: C. Fefferman has shown that a real strictly pseudoconvex hypersurface in complex $ n$-space carries a natural conformal Lorentz metric on a circle bundle over the manifold. This paper presents two intrinsic constructions of the metric, valid on an abstract $ {\text{CR}}$ manifold. One is in terms of tautologous differential forms on a natural circle bundle; the other is in terms of Webster's pseudohermitian invariants. These results are applied to compute the connection and curvature forms of the Fefferman metric explicitly.


References [Enhancements On Off] (What's this?)

  • [1] T. Aubin, Métriques Riemanniennes et Courbure, J. Differential Geom. 4 (1970), 383-424. MR 0279731 (43:5452)
  • [2] D. Burns, K. Diederich and S. Shnider, Distinguished curves in pseudoconvex boundaries, Duke Math. J. 44 (1977), 407-431. MR 0445009 (56:3354)
  • [3] S. S. Chern and J. K. Moser, Real hypersurfaces in complex manifolds, Acta Math. 133 (1974), 219-271. MR 0425155 (54:13112)
  • [4] F. Farris, An intrinsic construction of Fefferman's $ CR$ metric, Pacific J. Math. (to appear). MR 834136 (87f:53068)
  • [5] C. Fefferman, Monge-Ampère equations, the Bergman kernel, and geometry of pseudoconvex domains, Ann. of Math. (2) 103 (1976), 395-416; correction, 104 (1976), 393-394. MR 0407320 (53:11097a)
  • [6] G. B. Folland and E. M. Stein, Estimates for the $ {\bar \partial _b}$-complex and analysis on the Heisenberg group, Comm. Pure Appl. Math. 27 (1974), 429-522. MR 0367477 (51:3719)
  • [6a] C. R. Graham, On Sparling's characterization of Fefferman metrics, preprint, 1986.
  • [7] A. Greenleaf, The first eigenvalue of a sub-Laplacian on a pseudohermitian manifold, Comm. Partial Differential Equations 10 (1985), 191-217. MR 777049 (86f:58157)
  • [7a] H. Jacobowitz, The canonical bundle and realizable $ CR$ hypersurfaces, preprint, 1985.
  • [8] D. Jerison and J. Lee, A subelliptic, nonlinear eigenvalue problem and scalar curvature on $ CR$ manifolds, Contemp. Math. 27 (1984), 57-63. MR 741039 (85i:58122)
  • [9] -, The Yamabe problem on $ CR$ manifolds, preprint, 1985.
  • [10] J. J. Kohn, Boundaries of complex manifolds, Proc. Conf. on Complex Analysis Minneapolis, 1964, Springer-Verlag, New York, 1965, pp. 81-94. MR 0175149 (30:5334)
  • [11] C. Stanton, Intrinsic connections for Levi metrics, prerint, 1983.
  • [12] S. M. Webster, Pseudohermitian structures on a real hypersurface, J. Differential Geom. 13 (1978), 25-41. MR 520599 (80e:32015)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 32F25, 53B25

Retrieve articles in all journals with MSC: 32F25, 53B25


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1986-0837820-2
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society